Jump to content
CrazyBoards.org

Help: Taking drugs after unplanned withdrawal


Recommended Posts

Here's the deal (not to sound harsh): You can either lecture me or you can help me figure out what to do as psychiatrist wasn't much use. Also its a long story and I can't edit well right now.

Diagnosis: Depression, GAD, lack of focus, OCD. Drugs: Klonipin, Paxil, Lamictal, at night. Nuvigil and a small dose of Klonipin in the morning

 

I am a student who lives on campus and goes home for the weekend to work (long story). I was rushing around getting ready to go home earlier than planned on Thursday and was trying to clean up my room while packing. Late at night on Thursday after coming home I noticed I couldn't find my drugs and since I was exhausted I just decided to forgo the search and just slept without taking any of them.

 

Friday wasn't too bad.I jetted back to school after my 9-5 shift convinced they were there, but I couldn't find them so I came to the sad conclusion that I probably threw them out by accident. I had two options: Spend the weekend trying to track down my prescriber, or wait until Monday when I saw him to get new scripts and advice on how to get back on all of them. Just to be clear: I knew what I was doing was possibly very dangerous and swore that I would call for help if needed.The main consequence was I could function at my job but when I returned to campus on Saturday night I had a hard time stringing thoughts together for school work purposes. There was also the crazy in-depth dreams and fear that I sounded as weird as I felt.

 

Here's the worst part: My psychiatrist didn't treat it as a big deal. I couldn't describe how looney tunes I felt and he didn't ask for details. When he found out I was off Paxil cold turkey and since it wasn't helping before the withdrawal he decided not write me a new script and told me to call him if I thought I needed one. He also did something with my Klonipin I don't quite understand as all I was thinking was how to get out and to a drug store with the new scripts. My heart was racing so I took a klonipin before my evening class that put me to sleep not long after I came home and I just barely remembered to take Lamictal at 2 AM.

 

It is Tuesday morning and I feel like I am in La La Land.  I can barely remember things and how serious the consequences are if I don't do them. I am registered with department of disabilities but my question is: How do I explain to teachers I didn't get things done because I was acting stupid and careless? Especially ones who have already been extremely lenient. I feel like I am taking advantage of them. Calling my therapist seems like a no-brainer but I don't know what to say. I know this is a lot to dump on a group of strangers but I really don't know who else to talk to beside professionals. I am too embarrassed by my foolishness to talk to friends and classmates who are wondering about why I am struggling so hard this semester.

Link to comment
Share on other sites

Okay, well if your registered with disability services than surely your pdoc will write you a non - revealing sick certificate for the required days. Especially as this was an accident. The note that your pdoc would write wouldn't say why, and I don't see why your tutors would ask as it's really not their business what kind of 'sick' you where, all they can accept is a relevant sick note. Please try and not beat yourself up over this. Maybe next time is it possible when you get your meds to remember to bring some home? That way you won't get caught out with the whole remembering to pack it thing. I'm sorry your pdoc didn't treat it as a big deal, that must have been distressing. Maybe he didn't fully grasp how distressing it was. If I where you I would call him and explain your situation and how you feel that it affected you. I hope it turns out well.

Link to comment
Share on other sites

For future reference (in case this happens again) you can go to the ER and get a short term script (like, about 48 hours) for the missing meds if you explain why they are missing.

 

Liboo has a really good idea. Since you're registered with disability services, use their services. That's what you registered for.

Link to comment
Share on other sites

I would get back on the Lamictal as soon as possible.  And you might need to taper up a bit.

this is really a situation where I would be leaning on my doctor to advise me - and just doing an abrupt

stop of the Paxil is not too wise..

 

Be assertive and ask  your doctor for what you need.

Link to comment
Share on other sites

I second the advice of the others.  Be firm with your pdoc that you are suffering.  If s/he does not help then go to an E.R.  You shouldn't have to suffer like this.

 

BTW: even without your admonishment I doubt anyone here would have given you shit.  I'll bet that most everyone has accidentally thrown away their meds at one time or another.  I know I have!

Link to comment
Share on other sites

Thanks everyone. I really appreciate it. I put a call in to my doctor and I'm working through it. It also helped that I managed to get in to see my therapist today for advice on what to say when I called. I also feel a lot better simply from getting things done. 

 

I think the most important thing for anyone who is going through some sort of ordeal is to know is this: You are not alone. There are people in this world who care. I think it makes all the difference and that is why I like to seek advice here in addition to my standard support system.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...